Alert archive / Texas / Coastal Flood Statements in 2015
Coastal Flood Statement 4, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Jun 15, 2015, 4:18 PM CDT for Kenedy County, Texas. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 16, 2015, 5:15 PM CDT
- In force
- 25 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WHUS44 KBRO 152118 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 418 PM CDT MON JUN 15 2015 ...HIGH RISK OF RIP CURRENTS TO CONTINUE THROUGH TUESDAY... ...TIDAL RUN UP AND OVERWASH TO CONTINUE INTO TUESDAY MORNING... .LONG PERIOD SWELL CONTINUES TO BE DIRECTED TOWARDS THE LOWER TEXAS COAST AS AN AREA OF LOW PRESSURE DEVELOPS AND MOVES TOWARD THE MID TEXAS COAST OVERNIGHT. MODERATE TO STRONG ONSHORE FLOW WILL PERSIST OVER THE SOUTH CENTRAL AND WESTERN GULF OF MEXICO. THIS WILL RESULT IN POTENTIALLY FREQUENT AND DANGEROUS RIP CURRENTS ALONG THE LOWER TEXAS COAST...HIGH SURF UP TO EIGHT FEET OR HIGHER THROUGH EARLY TUESDAY...AND TIDES UP TO OR INTO THE DUNES. TXZ251-161030- /O.NEW.KBRO.CF.Y.0001.150615T2118Z-150616T1500Z/ /O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/ KENEDY- 418 PM CDT MON JUN 15 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. * COASTAL FLOODING...TIDES WILL INCREASE UP TO 1 FOOT ABOVE MEAN SEA LEVEL ALONG PADRE ISLAND NORTH OR PORT MANSFIELD OVERNIGHT...BRINGING WATER INTO THE DUNES ALONG PADRE ISLAND. * TIMING...A HIGH RISK OF RIP CURRENTS CONTINUES THROUGH TUESDAY. THE PERIOD OF OVERWASH INTO THE DUNES IS EXPECTED FROM 8 PM TONIGHT THROUGH 4 AM WEDNESDAY. * IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. OVERWASH CAN FLOOD VEHICLES AND OTHER ITEMS ALONG THE BEACHFRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER...OR 1 FOOT OR HIGHER ABOVE MEAN SEA LEVEL ALONG THE BARRIER ISLAND. BOATERS AND FISHERS SHOULD PLAN TO BE OFF THE BEACH OVERNIGHT AS HIGH WATER LEVELS COULD SWEEP VEHICLES INTO THE SURF. && $$ TXZ256-257-161030- /O.NEW.KBRO.CF.S.0004.150615T2118Z-150616T1500Z/ /O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/ COASTAL WILLACY-COASTAL CAMERON- 418 PM CDT MON JUN 15 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... ...TIDAL RUN UP TO THE DUNES EXPECTED THROUGH EARLY TUESDAY MORNING... * COASTAL FLOODING...BEACH WEB CAMS INDICATED TIDES INTO THE DUNES ALONG SOUTH PADRE ISLAND BEACHES LATE MONDAY AFTERNOON...EVEN AS LOW TIDE WAS APPROACHING. TIDES WILL CONTINUE TO RUN UP TO OR JUST INTO THE DUNES THROUGH MIDNIGHT BEFORE VERY SLOWLY RECEDING OR LEVELING OFF AS HIGH TIDE APPROACHES EARLY TUESDAY AT THE SAME TIME OFFSHORE FLOW ARRIVES. * TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED TODAY THROUGH TUESDAY. TIDEWATER WILL RUN UP TO THE DUNES THROUGH 8 TO 10 AM TUESDAY MORNING. * IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP WILL REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. BOATERS AND FISHERS SHOULD KEEP VEHICLES OFF THE BEACH OVERNIGHT INTO EARLY TUESDAY BEFORE CONDITIONS GRADUALLY IMPROVE DURING THE DAY. BEACH VENDORS AND OTHERS ON SOUTH PADRE SHOULD MOVE TRASHCANS...UMBRELLAS...AND OTHER EQUIPMENT BEHIND THE DUNES UNTIL CONDITIONS IMPROVE LATER TUESDAY. && $$ 52/BSG
3 follow-up statements
113 WHUS44 KBRO 161039 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 539 AM CDT TUE JUN 16 2015 ...HIGH RISK OF RIP CURRENTS TO CONTINUE THROUGH TUESDAY... ...TIDAL RUN UP AND OVERWASH TO CONTINUE INTO TUESDAY MORNING... .LONG PERIOD SWELL CONTINUES TO BE DIRECTED TOWARDS THE LOWER TEXAS COAST AS AN AREA OF LOW PRESSURE DEVELOPS AND MOVES TOWARD THE MID TEXAS COAST OVERNIGHT. MODERATE TO STRONG ONSHORE FLOW WILL PERSIST OVER THE SOUTH CENTRAL AND WESTERN GULF OF MEXICO. THIS WILL RESULT IN POTENTIALLY FREQUENT AND DANGEROUS RIP CURRENTS ALONG THE LOWER TEXAS COAST...HIGH SURF UP TO EIGHT FEET OR HIGHER THROUGH EARLY TUESDAY...AND TIDES UP TO OR INTO THE DUNES. TXZ251-161800- /O.CON.KBRO.CF.Y.0001.000000T0000Z-150616T1500Z/ /O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/ KENEDY- 539 AM CDT TUE JUN 16 2015 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * COASTAL FLOODING...TIDES WILL INCREASE UP TO 1 FOOT ABOVE MEAN SEA LEVEL ALONG PADRE ISLAND NORTH OR PORT MANSFIELD OVERNIGHT...BRINGING WATER INTO THE DUNES ALONG PADRE ISLAND. * TIMING...A HIGH RISK OF RIP CURRENTS CONTINUES THROUGH TUESDAY. THE PERIOD OF OVERWASH INTO THE DUNES IS EXPECTED FROM 8 PM TONIGHT THROUGH 4 AM WEDNESDAY. * IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. OVERWASH CAN FLOOD VEHICLES AND OTHER ITEMS ALONG THE BEACHFRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER...OR 1 FOOT OR HIGHER ABOVE MEAN SEA LEVEL ALONG THE BARRIER ISLAND. BOATERS AND FISHERS SHOULD PLAN TO BE OFF THE BEACH OVERNIGHT AS HIGH WATER LEVELS COULD SWEEP VEHICLES INTO THE SURF. && $$ TXZ256-257-161800- /O.CON.KBRO.CF.S.0004.000000T0000Z-150616T1500Z/ /O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/ COASTAL WILLACY-COASTAL CAMERON- 539 AM CDT TUE JUN 16 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...TIDAL RUN UP TO THE DUNES CONTINUES THROUGH MID MORNING... * COASTAL FLOODING...TIDES WILL CONTINUE TO RUN UP TO OR JUST INTO THE DUNES BEFORE VERY SLOWLY RECEDING OR LEVELING OFF AS HIGH TIDE APPROACHES EARLY TUESDAY AT THE SAME TIME OFFSHORE FLOW ARRIVES. * TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED TODAY THROUGH TUESDAY. TIDEWATER WILL RUN UP TO THE DUNES THROUGH 8 TO 10 AM TUESDAY MORNING. * IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP WILL REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. BOATERS AND FISHERS SHOULD KEEP VEHICLES OFF THE BEACH OVERNIGHT INTO EARLY TUESDAY BEFORE CONDITIONS GRADUALLY IMPROVE DURING THE DAY. BEACH VENDORS AND OTHERS ON SOUTH PADRE SHOULD MOVE TRASHCANS...UMBRELLAS...AND OTHER EQUIPMENT BEHIND THE DUNES UNTIL CONDITIONS IMPROVE LATER TUESDAY. && $$
660 WHUS44 KBRO 161442 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 942 AM CDT TUE JUN 16 2015 ...HIGH RISK OF RIP CURRENTS TO CONTINUE THROUGH TODAY... ...TIDAL RUN UP AND OVERWASH TO CONTINUE INTO THIS AFTERNOON... .LONG PERIOD SWELL CONTINUES TO BE DIRECTED TOWARDS THE LOWER TEXAS COAST AS TROPICAL STORM BILL PUSHES ONTO THE MIDDLE TEXAS COAST. THIS WILL RESULT IN POTENTIALLY FREQUENT AND DANGEROUS RIP CURRENTS ALONG THE LOWER TEXAS COAST...HIGH SURF AND TIDES UP TO THE DUNES. TXZ251-162245- /O.CAN.KBRO.CF.Y.0001.000000T0000Z-150616T1500Z/ /O.EXB.KBRO.CF.S.0004.000000T0000Z-150617T0000Z/ /O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/ KENEDY- 942 AM CDT TUE JUN 16 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...COASTAL FLOOD ADVISORY HAS BEEN REPLACED WITH A COASTAL FLOOD STATEMENT... ...OVERWASH UP TO THE DUNES WILL CONTINUE THROUGH THIS AFTERNOON... * COASTAL FLOODING...TIDEWATER WILL CONTINUE TO RUN UP TO OR JUST INTO THE DUNES BEFORE VERY SLOWLY RECEDING OR LEVELING OFF LATER TODAY. * TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED THROUGH TODAY. TIDEWATER WILL RUN UP TO THE DUNES THROUGH THIS AFTERNOON. * IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP WILL REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ TXZ256-257-162245- /O.EXT.KBRO.CF.S.0004.000000T0000Z-150617T0000Z/ /O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/ COASTAL WILLACY-COASTAL CAMERON- 942 AM CDT TUE JUN 16 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...OVERWASH RUN UP TO THE DUNES WILL CONTINUE THROUGH THIS AFTERNOON... * COASTAL FLOODING...TIDEWATER WILL CONTINUE TO RUN UP TO OR JUST INTO THE DUNES BEFORE VERY SLOWLY RECEDING OR LEVELING OFF LATER TODAY. * TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED THROUGH TODAY. TIDEWATER WILL RUN UP TO THE DUNES THROUGH THIS AFTERNOON. * IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP WILL REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. BOATERS AND FISHERS SHOULD KEEP VEHICLES OFF THE BEACH OVERNIGHT INTO EARLY TUESDAY BEFORE CONDITIONS GRADUALLY IMPROVE DURING THE DAY. BEACH VENDORS AND OTHERS ON SOUTH PADRE SHOULD MOVE TRASHCANS...UMBRELLAS...AND OTHER EQUIPMENT BEHIND THE DUNES UNTIL CONDITIONS IMPROVE LATER TUESDAY. && $$
448 WHUS44 KBRO 162215 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 PM CDT TUE JUN 16 2015 ...HIGH RISK OF RIP CURRENTS AND TIDAL RUN UP AND OVERWASH TONIGHT AND WEDNESDAY... .LONG PERIOD SWELL WILL MOVE TOWARD THE LOWER TEXAS COAST FROM THE EAST AS TROPICAL STORM BILL PUSHES ONTO THE MIDDLE TEXAS COAST TONIGHT. THIS WILL RESULT IN DANGEROUS RIP CURRENTS ALONG THE LOWER TEXAS COAST...AND WAVES RUNNING UP THE BEACH TO THE DUNES. WATER LEVELS AT THE PORT ISABEL STATION ARE RUNNING ABOUT A FOOT ABOVE PREDICTED...AND ARE CURRENTLY FORECAST TO BE ABOUT 2.25 FEET ABOVE MEAN LOWER LOW WATER FOR MUCH OF WEDNESDAY. TXZ251-256-257-171100- /O.CAN.KBRO.CF.S.0004.000000T0000Z-150617T0000Z/ /O.NEW.KBRO.CF.Y.0002.150616T2215Z-150617T1700Z/ /O.EXT.KBRO.RP.S.0005.000000T0000Z-150617T1700Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 515 PM CDT TUE JUN 16 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON CDT WEDNESDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH NOON CDT WEDNESDAY... * COASTAL FLOODING...TIDEWATER WILL CONTINUE TO RUN UP TO OR JUST INTO THE DUNES BEFORE LEVELING OFF AND RECEDING LATE WEDNESDAY. * TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED TONIGHT AND WEDNESDAY. TIDEWATER WILL RUN UP TO THE DUNES THROUGH LATE WEDNESDAY WITH A HIGH TIDE AT 701 AM. * IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP WILL REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER ALONG THE SOUTH PADRE ISLAND BEACH FRONT AND 2.5 TO 3.5 FEET ABOVE MEAN LOWER LOW WATER FOR COMMUNITIES ALONG THE LAGUNA MADRE. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ 54
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Jun 15, 4:02 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 15, 4:02 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 PM CDT MON JUN 15 2015
.SHORT TERM /NOW THROUGH TUESDAY NIGHT/...THUNDERSTORM ACTIVITY
ASSOCIATED WITH THE TROPICAL DISTURBANCE IN THE GULF OF MEXICO IS
BECOMING BETTER ORGANIZED BUT THE LOW STILL LACKS A WELL DEFINED
CENTER. THE DISTURBANCE CONTINUES TO DRIFT NWWD ACROSS THE GULF OF
MEXICO AS IT IS BEING DRAWN AROUND THE BERMUDA HIGH BY THE TROUGH
OVER THE CENTRAL US. MODELS ARE STARTING TO COME INTO A LITTLE
BETTER AGREEMENT WITH THE 12Z RUN...ON WHERE THE LOW WILL COME
ASHORE...WITH CONSENSUS LEANING TOWARDS THE MIDDLE TEXAS COAST
AROUND DAWN. THIS WILL KEEP THE HEAVIEST RAINFALL NORTH AND EAST
OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. AS THE DISTURBANCE
MOVES ASHORE EARLY TUESDAY...RAINFALL WILL INCREASE...ESPECIALLY
ACROSS THE NORTHEAST COUNTIES. SHOWER ACTIVITY WILL STEADILY
INCREASE THROUGH THE DAY AND SPREAD WEST AS PEAK HEATING
INCREASES. PWATS STEADILY CLIMB THROUGHOUT TONIGHT AND INTO
TUESDAY AND APPROACH 2.5 INCHES OVER NORTHERN KENEDY COUNTY. WITH
AN ABUNDANCE OF MOISTURE AVAILABLE...SOME SHOWERS WILL PRODUCE
LOCALLY HEAVY RAINFALL. RAIN CHANCES CONTINUE THROUGH TUESDAY
NIGHT...WITH ACTIVITY DIMINISHING ACROSS THE SOUTHERN COUNTIES.
.LONG TERM /WEDNESDAY THROUGH MONDAY/...TROPICAL SYSTEM WILL BE
EXITING STAGE RIGHT INTO CENTRAL/NORTHERN TEXAS TO START THE LONG
TERM PERIOD. SOUTHEASTERLY FETCH AND INSTABILITY WILL COMBINE TO
PRODUCE WIDESPREAD SHOWERS AND STORMS. BETTER CHANCES THE FURTHER
EAST YOU GO AND ACROSS THE COASTAL WATERS. WILL KEEP HEAVY RAIN
MENTION GOING WEDNESDAY MAINLY FOR NORTHERN KENEDY AND BROOKS
COUNTIES INTO THE COASTAL WATERS. AS THE SYSTEM PULLS AWAY FURTHER
POP CHANCES DECREASE THURSDAY BUT ENOUGH MOISTURE LINGERS AROUND
FOR ISOLATED TO SCATTERED COVERAGE. BY THE TIME FRIDAY ROLLS
AROUND IT APPEARS AS THOUGH WE WILL BE BACK INTO THE GOOD OLE DEEP
SOUTH TEXAS SUMMERTIME PATTERN WITH ISOLATED SHOWERS ON THE
SEABREEZE AND HOT AND HUMID CONDITIONS. HIGHS WILL SLOWLY WARM
THROUGH THE PERIOD AS THIS SYSTEM MOVES AWAY AND EDGING TOWARDS
THE CENTURY MARK ACROSS ZAPATA COUNTY BY MONDAY AS NOTED IN THE
GFS AND EC GUIDANCE.
&&
.MARINE.../NOW THROUGH TUESDAY NIGHT/...UNSETTLED CONDITIONS ARE
EXPECTED THROUGH THE PERIOD FOR THE LOWER TEXAS COASTAL WATERS AS
THE TROPICAL DISTURBANCE OVER THE GULF OF MEXICO APPROACHES THE
MIDDLE TEXAS COAST. NORTHEAST WINDS WILL SHIFT TO THE SOUTHWEST
OVERNIGHT AND LONG PERIOD SWELLS WILL BUILD SEAS TO 8 TO 9 FEET.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OUT TO 60
NAUTICAL MILES THROUGH TUESDAY MORNING AND WILL LIKELY BE
EXTENDED. WINDS WILL SHIFT BACK TO THE SOUTHEAST LATE TUESDAY WITH
WINDS INCREASING THROUGH THE DAY TO AROUND 20 KNOTS. MARINERS ARE
URGED TO MONITOR THE LATEST FORECAST BEFORE HEADING OUT OF PORT.
WEDNESDAY THROUGH FRIDAY... WINDS WILL REMAIN AROUND 18-21KTS AND
SEAS 6.5-7.5 FEET THROUGH THURSDAY SO SCEC AND SCA CONDITIONS
APPEAR LIKELY THROUGH THE DAY THURSDAY. WINDS AND SEAS DECREASE
THURSDAY NIGHT INTO FRIDAY WITH MORE FAVORABLE MARINE CONDITIONS
UPCOMING INTO THE START OF THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 87 80 89 / 60 60 60 50
BROWNSVILLE 78 88 79 90 / 50 50 50 50
HARLINGEN 77 90 78 91 / 50 60 50 50
MCALLEN 77 92 78 94 / 20 60 40 50
RIO GRANDE CITY 77 94 78 97 / 20 50 50 50
SOUTH PADRE ISLAND 79 85 81 87 / 60 70 70 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH TUESDAY EVENING FOR TXZ251-256-257.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM CDT TUESDAY
FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...58
LONG TERM...55
GRAPHICS/UPPER-AIR...63Hazardous weather outlook, Jun 15, 5:02 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 502 AM CDT MON JUN 15 2015 TXZ248>257-161015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 502 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST AREAWIDE THIS AFTERNOON. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...RESULTING IN NUISANCE FLOODING IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH RISK FOR RIP CURRENTS WILL CONTINUE INTO TUESDAY. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THURSDAY WITH MORE LOCALIZED HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-161015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 502 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE GULF WATERS DUE TO HIGH SEAS. POSSIBLE TROPICAL DEVELOPMENT FROM A LOW PRESSURE AREA IN THE GULF OF MEXICO MAY BRING INCREASED WINDS AND SEAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS DISTURBANCE WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WIND...ROUGH SEAS...LIGHTNING AND HEAVY DOWNPOURS TUESDAY AND WEDNESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:04 PM CDT | Small Craft Advisory for Hazardous Seas | BRO | 26 hr | |
| Jun 15, 4:18 PM CDT | Coastal Flood Advisory | BRO | Kenedy | 17 hr |
Nearby
Coastal Flood Statements in Texas, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.